Wildfire, Donley
- When
- May 21, 4:05 PM CST to 7:00 PM CST
- Where
- Donley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the DeBored Wildfire threatened three structures but those three structures were saved. The wildfire began about seven miles east northeast of Hedley Texas in Donley County at approximately 1605CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the DeBored Wildfire threatened three structures but those three structures were saved. The wildfire began about seven miles east northeast of Hedley Texas in Donley County at approximately 1605CST. There were no reports of damages, injuries or evacuations. The wildfire consumed an estimated three hundred acres and was contained around 1900CST. The cause of the wildfire was still unknown at this time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 21, 2:48 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT SAT MAY 21 2011 .DISCUSSION... TONIGHT-SUNDAY: SUBTLE SHORTWAVE TROUGH IS FORECAST TO PASS ACROSS THE NORTHERN PORTION OF THE PANHANDLE OVERNIGHT. SURFACE LOW AND SURFACE ASSOCIATED TROUGH CURRENTLY ACROSS NORTHEAST NEW MEXICO WILL ALSO MOVE ACROSS THE OKLAHOMA PANHANDLE OVERNIGHT...TURNING WINDS TO THE NORTHWEST ACROSS THE NORTHERN ZONES. A FEW HIGH CLOUDS MAY ACCOMPANY UPPER DISTURBANCE...BUT MOST LOCATIONS SHOULD SEE MOSTLY CLEAR SKIES. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 40S TO UPPER 50S...ABOUT 10 DEGREES WARMER THAN THIS MORNING. ON SUNDAY...H5 HEIGHTS CONTINUE TO RISE AS UPPER FLOW BACKS TO A SOUTHWESTERLY DIRECTION AHEAD OF AN APPROACHING SHORTWAVE TROUGH ACROSS NEW MEXICO. H85 TEMPERATURES ARE FORECAST TO BE 2-4 C WARMER ON SUNDAY AFTERNOON THAN THIS AFTERNOON. AS A RESULT...A HOT DAY CAN BE EXPECTED WITH HIGHS IN THE UPPER 80S ACROSS THE FAR NORTHWEST TO NEAR 100 IN THE SOUTHEAST. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN OVER NORTHEAST NEW MEXICO SUNDAY AFTERNOON AND MOVE EASTWARD INTO OUR FAR NW COUNTIES. DID NOT MENTION IN THE GRIDS AS CHANCES FOR PRECIPITATION REACHING THE SURFACE ARE VERY SLIM. FORECAST SOUNDINGS SHOW MEAGER ELEVATED BUOYANCY AND A DEEP INVERTED-V PROFILE...SO VIRGA AND A DRY LIGHTNING STRIKE OR TWO ARE NOT OUT OF THE QUESTION. SUNDAY NIGHT: AS SHORTWAVE TROUGH EJECTS OUT OF NEW MEXICO...SURFACE LOW FORECAST TO DEVELOP ACROSS THE TEXAS PANHANDLE. THIS WILL ALLOW THE DRYLINE TO RETREAT TO THE EASTERN PANHANDLES BY SUNRISE MONDAY. REMOVED MENTION OF THUNDERSTORMS BETWEEN 7 P.M. AND MIDNIGHT WITH STOUT CAPPING PRESENT AND BEST FORCING STILL ACROSS NEW MEXICO. AFTER MIDNIGHT...VERY SHALLOW LOW-LEVEL MOISTURE FORECAST TO INCREASE AS DRYLINE RETREATS. AT THE SAME TIME...WEAK SHORTWAVE TROUGH FORECAST TO MOVE ACROSS THE AREA. KEPT SLIGHT MENTION OF THUNDERSTORMS BETWEEN MIDNIGHT AT 6 A.M. MONDAY...BUT CONFIDENCE REMAINS LOW AS ELEVATED MIXED LAYER DEVELOPS. I USED A NAM FORECAST SOUNDING FOR THE SOUTHEASTERN TEXAS PANHANDLE AT 4 A.M. SUNDAY NIGHT AND LIFTED THE PARCEL AT 890 MB. DUE TO NEARLY DRY ADIABATIC LAPSE RATES FROM H8-H5...MUCAPE WAS AROUND 2100 J/KG BUT CIN WAS -460 J/KG. DUE TO THE STRONG CAPPING AND SUBSTANTIAL CIN...HAVE SERIOUS DOUBTS IF ANY CONVECTION WILL DEVELOP...BUT WEAK UPPER FORCING AND LOW-LEVEL FORCING ALONG THE WESTERN EDGE OF THE LOW-LEVEL JET COULD HELP TRIGGER ISOLATED THUNDERSTORMS DURING THIS TIME PERIOD. IF ANY STORMS DO DEVELOP...THEY WILL LIKELY BE SEVERE WITH LARGE HAIL THE PRIMARY THREAT. MONDAY: DIFFICULT AND LOW CONFIDENCE FORECAST DURING THIS TIME PERIOD. BY MONDAY MORNING...SURFACE LOW IS EXPECTED TO BE ACROSS THE NORTHERN TEXAS PANHANDLE WITH A DRYLINE EXTENDING SOUTHWARD FROM THE LOW. WARM FRONT SHOULD EXTEND NORTHEAST FROM THE SURFACE LOW THROUGH THE EASTERN OKLAHOMA PANHANDLE AND SOUTHERN KANSAS. SURFACE LOW AND DRYLINE WILL SLOWLY SHIFT EASTWARD THROUGH THE MORNING AND EARLY AFTERNOON HOURS. UNFORTUNATELY...THE MODELS DISAGREE ON THE EXACT PLACEMENT OF THE DRYLINE...WHICH HAS MAJOR IMPLICATIONS ON EXPECTED WEATHER. THE ECMWF HALTS THE DRYLINE ACROSS THE EASTERN PANHANDLES WHILE THE NAM...GFS...AND GGEM KEEP THE DRYLINE ACROSS FAR WESTERN OKLAHOMA. DECIDED TO LEAN MORE TOWARDS THE ECMWF AT THIS TIME...WHICH IS IN LINE WITH PREVIOUS THINKING. MOISTURE IS ALSO FORECAST TO WRAP AROUND THE SURFACE LOW/WARM FRONT ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. FORCING FOR ASCENT WILL INCREASE BY MONDAY MORNING AND AFTERNOON AS DEEP PV ANOMALY TAKES AIM AT THE NORTHERN PORTION OF THE FORECAST AREA. AS A RESULT...EXPECT THUNDERSTORMS TO POSSIBLY DEVELOP AS EARLY AS LATE MONDAY MORNING ACROSS THE EASTERN PANHANDLES...BUT CAPPING MAY STILL HOLD STRONG DURING THIS TIME. HOWEVER...THUNDERSTORMS CHANCES WILL INCREASE AND EXPAND NORTH AND WESTWARD ACROSS THE NORTHERN TEXAS PANHANDLE AND THE ENTIRE OKLAHOMA PANHANDLE MONDAY AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE LIKELY BE SEVERE WITH MLCAPES FORECAST TO BE BETWEEN 1000-2000 J/KG. WEAK DEEP LAYER SHEAR COULD INITIALLY LIMIT THE ORGANIZATION OF THUNDERSTORMS LATE MONDAY MORNING AND EARLY AFTERNOON...BUT DEEP LAYER SHEAR WILL INCREASE AS LOW-MID TROPOSPHERIC WINDS INCREASE BY MID TO LATE AFTERNOON. AS A RESULT...EXPECT SEVERE THREAT TO INCREASE. LARGE HAIL...DAMAGING WINDS...AND EVEN A TORNADO OR TWO WILL BE POSSIBLE. THE HIGHEST TORNADO THREAT WILL BE ALONG THE WARM FRONT ACROSS THE EASTERN OKLAHOMA PANHANDLE ON MONDAY EVENING WHERE THE BEST COMBINATION OF LOW-LEVEL SHEAR AND LOW LCL HEIGHTS WILL EXIST. THUNDERSTORMS WILL CONTINUE MONDAY NIGHT ACROSS THE NORTH AND NORTHEAST PORTION OF THE FORECAST AREA BUT WILL DECREASE IN INTENSITY AS BUOYANCY DECREASES. COLD FRONT WILL SAG SLOWLY SOUTHWARD ACROSS THE NORTHERN TEXAS PANHANDLE LATE MONDAY NIGHT AS SURFACE LOW MOVES INTO OKLAHOMA. TUESDAY: BY TUESDAY MORNING...COLD FRONT WILL BE SITUATED ACROSS THE CENTRAL TEXAS PANHANDLE WITH SURFACE LOW ACROSS NORTHWEST OKLAHOMA. STRONGER H5 SHORTWAVE TROUGH WILL APPROACH THE AREA BY TUESDAY AFTERNOON. THIS SHOULD ALLOW THE FRONT TO LIFT NORTHEAST DURING THE DAY ON TUESDAY. MOISTURE WILL POOL BEHIND A SECONDARY FRONT WITH THE BEST CHANCE OF THUNDERSTORMS REMAINING ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE. WHILE SOME STORMS COULD BE STRONG TO POSSIBLY SEVERE...BUOYANCY LOOKS MUCH WEAKER ON TUESDAY WITH MLCAPES BETWEEN 500 AND 1000 J/KG. COLD FRONT LOOKS TO PUSH THROUGH THE AREA TUESDAY NIGHT WITH LINGERING CHANCES FOR THUNDERSTORMS...ESPECIALLY ACROSS THE FAR NORTHEAST. WEDNESDAY: BEHIND THE COLD FRONT...TEMPERATURES STILL LOOK TO BE BELOW SEASONAL NORMS ON WEDNESDAY...PARTICULARLY ACROSS THE NORTHERN ZONES. IN FACT...HIGH TEMPERATURES IN THE NORTH MAY BE REACHED VERY EARLY IN THE AFTERNOON BEFORE FALLING FALLING. GFS...ECMWF...AND GGEM CONTINUE TO GENERATE QPF ACROSS THE NORTHERN ZONES ON WEDNESDAY AS DEW POINTS IN THE 40S TO NEAR 50 ARE EXPECTED TO POOL BEHIND DEPARTING SURFACE LOW ACROSS KANSAS. HOWEVER...STILL KEPT A DRY FORECAST FOR SEVERAL REASONS. 1. PV ANOMLY AND ASSOCIATED FORCING FOR ASCENT WILL BE LOCATED ACROSS OKLAHOMA 2. ISENTROPIC DOWNGLIDE IS PROGGED TO BE OCCUR 3. WEAK H7 COLD AIR ADVECTION 4. AREA IS IN SUBSIDENT LEFT ENTRANCE REGION OF H25 JET AND WITHIN CONFLUENT UPPER-LEVEL FLOW 5. H5-3 Q-VECTOR DIVERGENCE THURSDAY-SATURDAY: AS UPPER-LOW CLOSES OFF ACROSS THE MIDDLE MISSISSIPPI VALLEY...A SERIES OF NORTHERN STREAM DISTURBANCES WILL HELP TO REINFORCE AN EASTERN CONUS TROUGH. AS THIS OCCURS...HEIGHTS WILL RISE ACROSS THE SOUTHERN HIGH PLAINS AS AN AMPLIFYING UPPER RIDGE BUILDS ACROSS THE INTERMOUNTAIN WEST AND SLIDES SLOWLY EASTWARD THROUGH SATURDAY. END RESULT WILL BE WARMING TEMPERATURES BY THURSDAY AND CONTINUING INTO FRIDAY AND SATURDAY. SURFACE RIDGE ACROSS THE CENTRAL HIGH PLAINS AND ROCKIES FORECAST TO EXTEND INTO THE NORTHERN GULF OF MEXICO...KEEPING DEEP MARITIME MOISTURE SOUTH AND EAST OF THE PANHANDLES THROUGH THE END OF THE PERIOD...LIKELY LIMITING PRECIPITATION CHANCES. HOWEVER...WILL NEED TO KEEP A CLOSE EYE ON THIS PATTERN AT THE END OF THE PERIOD AND JUST BEYOND AS CHANCES FOR MOUNTAIN CONVECTION MAY INCREASE ACROSS COLORADO AND NEW MEXICO. JACKSON && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY...MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE. RELATIVE HUMIDITIES WILL FALL TO 8 TO 14 PERCENT ACROSS ALL OF THE PANHANDLES...BUT WINDS WILL BE STRONGEST OVER THE SOUTHERN TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY ACROSS THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE. SOUTHWEST WINDS WILL BE BETWEEN 15 AND 25 MPH WITH RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT. CRITICAL FIRE WEATHER CONCERNS WILL BE POSSIBLE ON TUESDAY SOUTH OF A COLD FRONT AND BEHIND THE DRYLINE ACROSS MOST OF THE TEXAS PANHANDLE. WINDS WILL BE STRONGEST ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AS RELATIVE HUMIDITIES DROP TO BETWEEN 8 AND 15 PERCENT. AFTER TUESDAY...FIRE WEATHER CONCERNS ARE EXPECTED TO BE LOW DUE TO WEAKER WINDS AND HIGHER RELATIVE HUMIDITIES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 93 55 91 54 / 0 0 5 10 5 BEAVER OK 50 92 56 88 57 / 0 5 10 30 30 BOISE CITY OK 48 89 54 85 51 / 0 10 10 20 20 BORGER TX 58 95 62 90 57 / 0 0 5 10 10 BOYS RANCH TX 51 93 54 88 52 / 0 0 5 10 10 CANYON TX 49 92 54 91 51 / 0 0 5 10 5 CLARENDON TX 57 96 59 92 60 / 0 0 20 20 5 DALHART TX 46 90 49 87 49 / 0 5 5 20 10 GUYMON OK 51 92 55 86 54 / 0 5 5 30 30 HEREFORD TX 50 92 52 90 51 / 0 0 5 10 5 LIPSCOMB TX 52 92 60 91 58 / 0 5 20 30 20 PAMPA TX 55 94 57 91 55 / 0 0 10 10 10 SHAMROCK TX 57 96 63 92 59 / 0 0 20 20 10 WELLINGTON TX 58 99 63 95 60 / 0 5 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT SAT MAY 21 2011 OKZ001>003-TXZ001>020-220845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 337 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE SOUTHERN AND CENTRAL TEXAS PANHANDLE DUE TO LOW RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY SOUTHWESTERLY TO WESTERLY WINDS WILL PERSIST ACROSS PORTIONS OF THE TEXAS PANHANDLE SUNDAY THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON SUNDAY ACROSS THE SOUTHERN TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY ACROSS THE WESTERN THREE FOURTHS OF THE TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY ACROSS THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS SUNDAY NIGHT THROUGH MONDAY MORNING ACROSS EASTERN SECTIONS OF THE PANHANDLES. THUNDERSTORM CHANCES WILL IMPROVE MONDAY AFTERNOON AND MONDAY NIGHT...AND WILL INCLUDE ALL OF THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN...EASTERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE. THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND TUESDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE... AS WELL AS NORTHERN AND EASTERN PARTS OF THE TEXAS PANHANDLE. SOME STORMS SUNDAY NIGHT THROUGH TUESDAY NIGHT COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TONIGHT THROUGH TUESDAY. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST...AND BE PREPARED FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH TUESDAY NIGHT.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313107.